Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 15, 1997, 11:26 PM CDT for Crockett County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 11:26 PM CDT (04:26 UTC)
- Expired
- Jun 16, 1997, 12:10 AM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2533 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 160426 RRA TORSJT TXC105-160510- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1126 PM CDT SUN JUN 15 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1210 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...SOUTHWESTERN CROCKETT COUNTY AT 1122 PM CDT...DOPPLER RADAR AT SAN ANGELO INDICATED A TORNADO 41 MILES SOUTHWEST OF OZONA MOVING EAST NORTHEAST AT 25 MPH. THIS STORM WILL CROSS FM 2083 BETWEEN 1145 AND MIDNIGHT. IF YOU ARE IN THE PATH OF A TORNADO... THE SAFEST PLACE IS A BASEMENT. IF NO BASEMENT IS AVAILABLE... SEEK SAFETY IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLO.OR. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. USE BLANKETS... PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 9:07 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 9:07 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 906 PM CDT SUN JUN 15 1997 FTW ZONE UPDATE APPEARS SUFFICIENT AS MOST OF THE CURRENT ACTIVITY IS MOVING NORTHEAST AT 30-35 MPH INTO THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND. EXPECT ONLY BRIEF AND MINOR FLOODING TO BE POSSIBLE OVER THESE AREAS WITH RAINFALL AMOUNTS EXPECTED TO REMAIN LESS THAN AN INCH. DONT SEE NEED TO CANCEL FFA FOR OTHER AREAS AS LOWEST FFG VALUES OVER THE WESTERN BIG COUNTRY WHERE LESS ACTIVITY IS EXPECTED. ANOTHER WAVE OF ACTIVITY SEEN BY SATELLITE AND KMAF DOPPLER WILL AFFECT THE AREA DURING THE OVERNIGHT HOURS...BUT MOST ACTIVITY SEEMS TO BE FOLLOWING THE DEEPER THETA-E MOISTURE TO THE SOUTH. DIME SIZED HAIL IS THE ONLY SEVERE REPORT SO FAR...BUT VIEW IRION STORM INDICATED A MICROBURST OVER RURAL AREAS. STORMS ARE ALSO SHOWING WEAK ROTATION...BUT SPEED SHEAR FROM UPPER JET APPEARS TO BE KNOCKING OFF THE TOPS OF THE STORMS...SO SUPE RCELL DEVELOPMENT WILL BE HARD TO COME BY. WITH LATEST UPDATES ALREADY IN FROM SAT AND FTW...CURRENT FORECASTS ARE ON TRACK. OAKS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 64 min |
| Jun 15, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 50 min |
| Jun 15, 10:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Jun 16, 1:11 AM CDT | Flash Flood Warning | SJT | Crockett, Sutton | 4 hr |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| Jun 16, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 79 min |
| Jun 16, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 49 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 48 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 35 min |
| Jun 16, 5:51 PM CDT | Tornado Warning | SJT | Taylor | 49 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| Jun 16, 6:10 PM CDT | Flash Flood Warning | SJT | Runnels, Taylor | 4 hr |
| Jun 16, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 61 min |
| Jun 16, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.